Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Non-additivity for triple point numbers on the connected sum of surface-knots

Author: Shin Satoh
Journal: Proc. Amer. Math. Soc. 133 (2005), 613-616
MSC (2000): Primary 57Q45; Secondary 57Q35
Published electronically: August 30, 2004
MathSciNet review: 2093086
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Any surface-knot $F$ in 4-space can be projected into 3-space with a finite number of triple points, and its triple point number, ${\rm t}(F)$, is defined similarly to the crossing number of a classical knot. By definition, we have ${\rm t}(F_1\char93 F_2)\leq {\rm t}(F_1)+{\rm t}(F_2)$ for the connected sum. In this paper, we give infinitely many pairs of surface-knots for which this equality does not hold.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57Q45, 57Q35

Retrieve articles in all journals with MSC (2000): 57Q45, 57Q35

Additional Information

Shin Satoh
Affiliation: Graduate School of Science and Technology, Chiba University, Yayoi-cho 1-33, Inage-ku, Chiba, 263-8522, Japan

PII: S 0002-9939(04)07522-7
Keywords: Surface-knot, connected sum, triple point, twist-spun knot.
Received by editor(s): July 27, 2003
Received by editor(s) in revised form: August 29, 2003
Published electronically: August 30, 2004
Communicated by: Ronald A.Fintushel
Article copyright: © Copyright 2004 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia